Alert archive / New Mexico / Tornado Warnings in 2005
Tornado Warning 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Jun 11, 2005, 4:30 PM MDT for Quay County, New Mexico. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2005, 4:30 PM MDT (22:30 UTC)
- Expired
- Jun 11, 2005, 5:05 PM MDT
- In force
- 35 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Quay County, NM
The radar
The Cannon AFB radar (KFDX), 65 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:55 PM MDT | HAIL 0.75 | San Jon, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:00 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KABQ 112231
TORABQ
NMC037-112315-
/O.NEW.KABQ.TO.W.0010.050611T2230Z-050611T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
430 PM MDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 515 PM MDT
* AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHEAST OF SAN JON...OR ABOUT 28 MILES EAST OF TUCUMCARI...MOVING
NORTH AT 15 MPH.
* THE TORNADO WILL BE NEAR...
SAN JON AROUND 500 PM MDT...
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE
LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY
EVENING FOR NORTHEASTERN NEW MEXICO.
LAT...LON 3498 10331 3497 10329 3498 10304 3549 10305
3538 10346
$$
193 follow-up statements
000
WFUS55 KABQ 112240 CCA
TORABQ
NMC037-112315-
/O.COR.KABQ.TO.W.0010.050611T2230Z-050611T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
430 PM MDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 515 PM MDT
* AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHEAST OF SAN JON...OR ABOUT 28 MILES EAST OF TUCUMCARI...MOVING
NORTH AT 15 MPH.
* THE TORNADO WILL BE NEAR...
5 MILES EAST OF SAN JON AROUND 500 PM MDT...
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE
LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING
FOR MUCH OF EASTERN NEW MEXICO.
LAT...LON 3498 10331 3497 10329 3498 10304 3549 10305
3538 10346
$$000
WWUS55 KABQ 112249
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 PM MDT SAT JUN 11 2005
NMC037-112315-
/O.CON.KABQ.TO.W.0010.000000T0000Z-050611T2315Z/
QUAY-
448 PM MDT SAT JUN 11 2005
...TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL QUAY COUNTY
UNTIL 515 PM MDT...
AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO. THIS TORNADO
WAS LOCATED 8 MILES SOUTH OF GLENRIO...OR ABOUT 36 MILES NORTHWEST OF
FRIONA...MOVING NORTHEAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
GLENRIO AROUND 500 PM MDT...
LAT...LON 3498 10331 3497 10329 3498 10304 3549 10305
3538 10346
$$
19000
WWUS55 KABQ 112305
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
505 PM MDT SAT JUN 11 2005
NMC037-112315-
/O.CAN.KABQ.TO.W.0010.000000T0000Z-050611T2315Z/
QUAY-
505 PM MDT SAT JUN 11 2005
...TORNADO WARNING CANCELLED FOR EAST CENTRAL QUAY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM AND POSSIBLE TORNADO HAVE WEAKENED...THEREFORE THE
TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 3498 10331 3497 10329 3498 10304 3549 10305
3538 10346
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jun 11, 3:00 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 11, 3:00 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT JUN 11 2005 ...TORNADO WATCH IN EFFECT THROUGH 800 PM FOR THE ERN PLAINS... .DISCUSSION... SEVERE WEATHER A THREAT DURING THE AFTERNOON AND EARLY EVENING... ESPECIALLY ALONG TEXAS STATE BORDER. CONVECTION HAS ALREADY FORMED OVER THE HIGHER TERRAIN...ALTHOUGH THE BEST DYNAMICS FOR EXPLOSIVE DEVELOPMENT STILL REMAINS OVER SW UT/CENTRAL AZ. HOWEVER...IT DOES APPEAR PLENTY OF LINGERING SURFACE BOUNDARIES IN COMBINATION WITH INCOMING SOLAR...SURFACE MOISTURE AND DIRECTIONAL SHEAR IS PRESENT TO SUPPORT SUPERCELLS WHICH COULD DUMP LARGE HAIL...DAMAGING WINDS AND MAYBE AN ISOLATED TORNADO AS WELL. PRECIPITATION OVER THE WRN ZONES WILL BE SUPPORTED BY UPPER LEVEL DISTURBANCE...WHICH SHOULD LINGER THROUGH A GOOD PORTION OF THE NIGHT AS TROUGH AXIS WILL BE SLOW TO EJECT. OVERALL INTEGRITY OF POP GRIDS IN DECENT SHAPE BUT MADE A FEW MINOR ADJUSTMENTS. STILL A BIT UNCERTAIN AS TO HOW MUCH PRECIPITATION WILL BE OVER THE AREA AFTER MIDNIGHT...BUT WILL KEEP ISOLATED TO LOW END SCATTERED COVERAGE FOR NOW. DID INCREASE CLOUD COVER IN GRIDS TO MOSTLY CLOUDY AT MANY LOCATIONS. LOW CLOUDS MAY PLAGUE SOME OF THE ERN ZONES AFTER MIDNIGHT. TROUGH AXIS TO BE CENTERED OVER THE CWFA AROUND 18Z SUNDAY...WHICH SHOULD KEEP A THREAT FOR PCPN OVER THE NRN MOUNTAINS THROUGH LATE MORNING. ACTIVITY WILL SHIFT TO THE NE ZONES BY AFTERNOON AS UPPER LEVEL SYSTEM PUSHES EASTWARD. ONCE AGAIN...POPS IN GOOD SHAPE WITH ONLY A FEW MINOR TWEAKS. IT APPEARS ATTM...SEVERE STORMS SHOULD BE CONFINED WITHIN NRN TX INTO OK AS MCS DEVELOPS. AFTERNOON BREEZES ARE EXPECTED ALONG CENTRAL MOUNTAINS AS WELL AS THE HIGH PLAINS. QUIET WEATHER RETURNS TO THE LAND OF ENCHANTMENT FOR MONDAY AS NW FLOW DOMINATES THE UPPER LEVEL PATTERN. WINDS WILL BE STRONG ONCE AGAIN OVER THE NRN MOUNTAINS. 500MB RIDGE WILL BUILD OVER SRN NEW MEXICO/NRN OLD MEXICO TUE WHICH SHOULD PROVIDE FOR SUBSIDENCE. AN INVERSION LAYER SHOULD AFFECT LOW TEMPS WITHIN THE HIGHER TERRAIN. DID CONSIDER INTRODUCING ISOLD POPS FOR TUE AFTERNOON AND EVENING AS MOISTURE RETURN ATTEMPTS TO ADVECT INTO THE FOUR CORNER REGION ON BACKSIDE OF RIDGE. AFTER COORDINATION WITH AZ/CO WFOS...DECIDED TO HOLD OFF ON POPS BUT WILL INCREASE CLOUD COVER INTO THE PARTLY CLOUDY RANGE. A SURFACE COLD FRONT IS PROGGED TO PUSH THRU THE ERN PLAINS MON NIGHT...INCREASING LOW LEVEL MOISTURE. RIDGE SHOULD BE STRONG ENOUGH TO INHIBIT CONVECTION ACROSS THE EAST ON TUESDAY... HOWEVER THIS RIDGE IS EXPECTED TO BREAK DOWN ON WED. DISTURBANCES RIDING THE NRN PERIPHERY OF RIDGE WILL TRACK ACROSS NRN NEW MEXICO AND PROVIDE ADDITIONAL VERTICAL ASCENT TO INCOMING SOLAR TO SPARK SHOWERS AND THUNDERSTORMS. ONGOING FORECAST DEPICTED THIS SCENARIO PRETTY WELL...ALTHOUGH INCREASED POPS SLIGHTLY BUT REMAINED WITHIN ISOLD CATEGORY. FOCUS SHIFTS TO THE ERN HALF OF THE STATE STARTING FRIDAY. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 51 78 48 84 / 50 0 0 0 GALLUP.......................... 46 76 41 83 / 40 0 0 0 GRANTS.......................... 48 79 44 84 / 40 0 0 0 GLENWOOD........................ 52 83 52 90 / 10 0 0 0 CHAMA........................... 38 68 35 75 / 50 10 0 0 LOS ALAMOS...................... 47 77 44 80 / 50 0 0 0 RED RIVER....................... 37 66 33 71 / 50 20 0 0 TAOS............................ 45 74 39 80 / 50 0 0 0 SANTA FE........................ 46 77 46 83 / 40 0 0 0 SANTA FE AIRPORT................ 49 79 48 85 / 40 0 0 0 ESPANOLA........................ 48 81 46 87 / 50 0 0 0 ALBUQUERQUE HEIGHTS............. 58 84 58 89 / 30 0 0 0 ALBUQUERQUE VALLEY.............. 55 86 55 90 / 30 0 0 0 ALBUQUERQUE FOOTHILLS........... 56 83 56 87 / 40 0 0 0 ALBUQUERQUE WEST MESA........... 57 85 57 88 / 30 0 0 0 SOCORRO......................... 57 87 54 90 / 10 0 0 0 SANDIA PARK/CEDAR CREST......... 48 78 49 82 / 40 10 0 0 MORIARTY/ESTANCIA............... 48 81 44 85 / 40 10 0 0 CARRIZOZO....................... 53 86 54 89 / 0 0 0 0 RUIDOSO......................... 50 80 48 83 / 0 0 0 0 RATON........................... 46 79 43 82 / 50 20 0 0 LAS VEGAS....................... 47 76 45 81 / 50 10 0 0 ROY............................. 51 81 51 82 / 50 20 0 0 CLAYTON......................... 54 80 54 84 / 40 20 0 0 SANTA ROSA...................... 57 89 59 90 / 20 10 0 0 TUCUMCARI....................... 61 90 59 92 / 30 10 0 0 FORT SUMNER..................... 59 92 55 89 / 10 0 0 0 CLOVIS.......................... 61 90 59 90 / 20 10 0 0 PORTALES........................ 59 91 58 91 / 20 10 0 0 ROSWELL......................... 63 94 61 96 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
Hazardous weather outlook, Jun 11, 6:00 AM MDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUN 11 2005 NMZ001>021-026-121200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 529 AM MDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY A FEW SEVERE THUNDERSTORMS MAY DEVELOP ON THE NORTHEAST AND EAST CENTRAL PLAINS THIS EVENING. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREAT...BUT ISOLATED TORNADOES MAY ALSO DEVELOP. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING IN COLFAX...UNION...HARDING AND QUAY COUNTIES. 44
In the hours before
Special weather statement, Jun 11, 2:01 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 201 PM MDT SAT JUN 11 2005 NMZ004>007-011>013-018>021-026-120200- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS- 201 PM MDT SAT JUN 11 2005 ...TORNADO WATCH IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 460 IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 11 COUNTIES CHAVES COLFAX CURRY DE BACA GUADALUPE HARDING MORA QUAY ROOSEVELT SAN MIGUEL UNION A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES... LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION. 19
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:05 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 55 min |
Nearby
Tornado Warnings in New Mexico, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.